Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 39, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Apr 2, 2025, 8:15 PM EDT for 7 counties in Indiana; Branch County, Saint Joseph County, Michigan. It was in force for 61 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2025, 8:15 PM EDT (00:15 UTC)
- Expired
- Apr 2, 2025, 9:16 PM EDT
- In force
- 61 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties DeKalb County, IN, Elkhart County, IN, Kosciusko County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Whitley County, IN, Branch County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 42 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 8:25 PM EDT | TSTM WND DMG | 1 Nw Syracuse, IN | Tree and power lines down onto a vehicle across N. Hillside Drive. Time estimated via radar. |
| Apr 2, 8:25 PM EDT | TSTM WND GST 52 | 2 N North Webster, IN | NWS IWX had a peak wind gust of 52 MPH as storms moved through. |
| Apr 2, 8:30 PM EDT | TSTM WND DMG | 2 Wsw Scott, IN | Multiple trees down onto powerlines at the intersection of St Rd 120 and 900 West. Time estimated via radar. |
| Apr 2, 8:37 PM EDT | TSTM WND DMG | 3 N Mongo, IN | LaGrange County Sheriffs Office reports leaning/downed power lines on SR 120 between CR 110 E and CR 900 E. Time estimated via radar. |
| Apr 2, 8:46 PM EDT | TORNADO | 2 Se Lake Of The Woods, MI | Damage survey from the National Weather Service along with Steuben County EMA found damage consistent with a tornado that touched down on the south side of Orland, IN. The tornado destroyed an old, small barn on the south side, before uprooting and snapping se |
| Apr 2, 8:48 PM EDT | TSTM WND DMG | Orland, IN | Emergency manager reports 1 injury at 6060 Market Street in Orland. Roof lost on a 1 story assisted living building. Insulation and debris strewn in nearby fields and in trees. Time estimated via radar. |
| Apr 2, 8:48 PM EDT | TSTM WND DMG | Orland, IN | Emergency manager reports a barn with structural damage to the roof at 7640 N 750 W ij Orland. Time estimated via radar. |
| Apr 2, 8:48 PM EDT | TSTM WND DMG | Orland, IN | Emergency manager reports an unoccupied semi trailer flipped over at Railroad St and Market St. Time estimated via radar. |
| Apr 2, 8:48 PM EDT | TSTM WND DMG | Orland, IN | Damage reported to a barn and a home on St Rd 120. Time estimated via radar. |
| Apr 2, 8:48 PM EDT | TSTM WND GST 98 | Orland, IN | Trained spotter reports an estimated wind gust of 98.4 mph using an anemometer. |
| Apr 2, 8:49 PM EDT | TORNADO | 2 Wnw East Gilead, MI | NWS survey found a secondary tornado occurred in Branch County Michigan. Tree damage was first noted between west Southern Road and Booth Road. The tornado traveled northeast and then northerly, causing damage to multiple properties; the wind speed could not b |
| Apr 2, 8:55 PM EDT | TSTM WND DMG | 1 Ssw Lake Of The Woods, MI | Large trees downed and extensive damage to a shed was reported. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 4:17 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.3 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 994 m²/s²
- 0-3 km storm-relative helicity
- 1061 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
500
WUUS53 KIWX 030015
SVRIWX
INC033-039-085-087-113-151-183-MIC023-149-030130-
/O.NEW.KIWX.SV.W.0039.250403T0015Z-250403T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
815 PM EDT Wed Apr 2 2025
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
Steuben County in northeastern Indiana...
Eastern Elkhart County in north central Indiana...
Noble County in northeastern Indiana...
Northern Whitley County in northeastern Indiana...
Western De Kalb County in northeastern Indiana...
Northeastern Kosciusko County in north central Indiana...
Lagrange County in northeastern Indiana...
Southeastern St. Joseph County in southwestern Michigan...
Southern Branch County in southwestern Michigan...
* Until 930 PM EDT.
* At 814 PM EDT, severe thunderstorms were located along a line
extending from near Simonton Lake to 6 miles southeast of Nappanee
to near Mentone, moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Honeyville, Angola, Fairfield Center, Sturgis, Laotto, Big Long
Lake, Kinderhook, Salem Center, Helmer, Howe, Syracuse, Middlebury,
Sedan, Little Chapman Lake, Warsaw, Lisbon, Hudson, Orland, James
Lake, and Burr Oak.
This includes the following highways...
Interstate 69 in Indiana between mile markers 329 and 357.
Interstate 69 in Michigan between mile markers 1 and 12.
Interstate 80 in Indiana between mile markers 102 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM EDT for north central
and northeastern Indiana.
&&
LAT...LON 4195 8490 4161 8487 4128 8515 4118 8588
4153 8572 4176 8579
TIME...MOT...LOC 0014Z 253DEG 50KT 4175 8592 4139 8589 4114 8609
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MARSILI3 follow-up statements
460
WWUS53 KIWX 030038
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
838 PM EDT Wed Apr 2 2025
INC039-085-183-030047-
/O.CAN.KIWX.SV.W.0039.000000T0000Z-250403T0130Z/
Elkhart IN-Whitley IN-Kosciusko IN-
838 PM EDT Wed Apr 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ELKHART...NORTHERN
WHITLEY AND NORTHEASTERN KOSCIUSKO COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for northeastern
Indiana.
&&
LAT...LON 4195 8490 4161 8487 4128 8515 4128 8554
4130 8554 4130 8563 4152 8557 4176 8562
TIME...MOT...LOC 0037Z 252DEG 50KT 4184 8551 4148 8549 4130 8559
$$
INC033-087-113-151-MIC023-149-030130-
/O.CON.KIWX.SV.W.0039.000000T0000Z-250403T0130Z/
Steuben IN-Noble IN-De Kalb IN-Lagrange IN-St. Joseph MI-Branch MI-
838 PM EDT Wed Apr 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR STEUBEN...NOBLE...WESTERN DE KALB...LAGRANGE...SOUTHEASTERN ST.
JOSEPH AND SOUTHERN BRANCH COUNTIES...
At 837 PM EDT, severe thunderstorms were located along a line
extending from near Centreville to near Topeka to near North Webster,
moving east at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Topeka, Angola, Fairfield Center, Waterloo, Sturgis, Laotto, Big Long
Lake, Kinderhook, Salem Center, Helmer, Swan, Howe, Plato, Coldwater
Lake, Sedan, Mongo, Lisbon, Hudson, Orland, and Altona.
This includes the following highways...
Interstate 69 in Indiana between mile markers 329 and 357.
Interstate 69 in Michigan between mile markers 1 and 12.
Interstate 80 in Indiana between mile markers 111 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for northeastern
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 8490 4161 8487 4128 8515 4128 8554
4130 8554 4130 8563 4152 8557 4176 8562
TIME...MOT...LOC 0037Z 252DEG 50KT 4184 8551 4148 8549 4130 8559
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MARSILI620
WWUS53 KIWX 030058
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
858 PM EDT Wed Apr 2 2025
INC033-113-MIC149-030108-
/O.CAN.KIWX.SV.W.0039.000000T0000Z-250403T0130Z/
Noble IN-De Kalb IN-St. Joseph MI-
858 PM EDT Wed Apr 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR NOBLE...WESTERN DE KALB AND
SOUTHEASTERN ST. JOSEPH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM EDT for northeastern
Indiana.
&&
LAT...LON 4195 8490 4161 8487 4153 8516 4155 8525
4163 8524 4184 8525
TIME...MOT...LOC 0058Z 253DEG 50KT 4192 8517 4156 8515 4138 8525
$$
INC087-151-MIC023-030130-
/O.CON.KIWX.SV.W.0039.000000T0000Z-250403T0130Z/
Steuben IN-Lagrange IN-Branch MI-
858 PM EDT Wed Apr 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR STEUBEN...EASTERN LAGRANGE AND SOUTHERN BRANCH COUNTIES...
At 858 PM EDT, severe thunderstorms were located along a line
extending from near Bronson to 9 miles southwest of Angola to Avilla,
moving east at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Angola, Flint, Nevada Mills, Lake Gauge, Pleasant Lake, Golden Lake,
Big Long Lake, Kinderhook, Salem Center, Lake Of The Woods, Coldwater
Lake, Fremont, Big Turkey Lake, Stroh, Mongo, Indianola, East Gilead,
Orland, Crooked Lake, and Elmira.
This includes the following highways...
Interstate 69 in Indiana between mile markers 343 and 357.
Interstate 69 in Michigan between mile markers 1 and 12.
Interstate 80 in Indiana between mile markers 131 and 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4195 8490 4161 8487 4153 8516 4155 8525
4163 8524 4184 8525
TIME...MOT...LOC 0058Z 253DEG 50KT 4192 8517 4156 8515 4138 8525
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MARSILI892
WWUS53 KIWX 030116
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
916 PM EDT Wed Apr 2 2025
INC087-151-MIC023-030126-
/O.CAN.KIWX.SV.W.0039.000000T0000Z-250403T0130Z/
Steuben IN-Lagrange IN-Branch MI-
916 PM EDT Wed Apr 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR STEUBEN...EASTERN LAGRANGE AND
SOUTHERN BRANCH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with these thunderstorms.
A Tornado Watch remains in effect until 1100 PM EDT for northeastern
Indiana.
&&
LAT...LON 4195 8490 4161 8487 4153 8516 4155 8525
4163 8524 4184 8525
TIME...MOT...LOC 0113Z 253DEG 50KT 4198 8489 4162 8487 4144 8497
$$
MARSILIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 8:13 PM EDT, 2 minutes earlier. Its key messages:
- Severe thunderstorms are expected to develop over the next few hours and race east-northeast.
- All severe hazards are expected, including damaging winds, large hail, tornadoes, and heavy rain. The risk is greatest along and south of the US 24 corridor.
- Additional rain this weekend warrants a flood watch for a portion of the area.
Area forecast discussion, Apr 2, 8:13 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
813 PM EDT Wed Apr 2 2025
.KEY MESSAGES...
- Severe thunderstorms are expected to develop over the next few
hours and race east-northeast.
- All severe hazards are expected, including damaging winds,
large hail, tornadoes, and heavy rain. The risk is greatest
along and south of the US 24 corridor.
- Additional rain this weekend warrants a flood watch for a
portion of the area.
&&
.DISCUSSION...
Issued at 317 PM EDT Wed Apr 2 2025
The table is set for severe thunderstorms to develop over the
next several hours. The warm front is now surging toward the US 24
corridor. The low-level surface flow is veering in response and
instability is ballooning toward 1000 j/kg MUCAPE south of the
front. This warm sector will be the primary area of interest
for storm initiation over the next few of hours (this warm
sector extends west into Illinois). Storms along or very near
the warm front will be most at risk for producing tornadoes,
along with any discrete storms in the warm sector. These
discrete storms can also produce large hail (1.5" hail was
observed this morning). Low-level helicity values of 500 m2/s2
are very accommodating to tornadoes while LCLs near 1000m are a
little high, but sufficient. Forecast soundings ahead of any
suspected storms exhibits a subtle cap, but one that will be
quickly overcome in this robust environment. Storms are
anticipated to congeal into a line as the evening wears on,
posing a significant risk of damaging wind gusts along with
embedded, short-track tornadoes.
The heavy rain risk continues amid our anomalously moist air mass.
Thunderstorms this morning were efficient rain producers with a
large portion of the forecast area picking up a radar-estimated 1 to
1.5 inches in a short amount of time. Rivers have responded
accordingly and several river flood warnings are in effect.
Additional rain is expected Friday through the weekend,
warranting a flood watch for a portion of the forecast area
where 3 to 4 inches of additional rain is anticipated tonight
through Sunday morning.
Drying out overnight as the low wraps up over the upper Great Lakes
and the dry slot moves overhead. Remaining breezy, however,
especially in the vicinity of a secondary cold front that approaches
Thursday afternoon. Can't rule out some lake effect showers, but
westerly flow may be too strong and the fetch to narrow to be
effective. This cold front gets shunted north as an influx of Gulf
moisture and WAA races in. A thermal gradient sets up over the Ohio
River Valley through the weekend (remarkable flooding anticipated in
some areas) and is the focus for numerous rounds of showers and
thunderstorms. Our far southern Counties (Jay IN to Allen OH) faces
a glancing blow of showers and storms Thursday night. Probabilities
are higher through Friday, especially south of US 30, as this
frontal boundary lifts north. Rain on Friday through the weekend
will worsen any ongoing river or areal flooding.
A sharp low pressure centered races in Monday bringing notably
colder air overhead and the chance for rain and snow showers.
Mercifully, drying out in the days thereafter with cold conditions
easing by midweek.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 809 PM EDT Wed Apr 2 2025
Thunderstorms with strong gusty winds and very heavy rain were
spreading rapidly northeast. Have updated TAFs based on the
latest radar, metar and high resolution obs. Wind gusts to 42
knots are expected with potentially high velocities. Lower
clouds should scatter out by daybreak.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch through Sunday morning for INZ009-017-018-020-
022>027-032>034.
OH...Flood Watch through Sunday morning for OHZ001-002-004-005-015-
016-024-025.
MI...None.
MARINE...Small Craft Advisory until 8 AM EDT Thursday for LMZ043-046.
&&
DISCUSSION...Brown
AVIATION...Cobb/SkipperHazardous weather outlook, Apr 2, 3:44 PM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 344 PM EDT Wed Apr 2 2025 INZ005>008-012>015-103-104-116-203-204-216-MIZ078>081-177-277-031945- Elkhart-Lagrange-Steuben-Noble-Starke-Pulaski-Marshall-Fulton IN- Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko- Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI- St. Joseph MI-Branch-Hillsdale-Northern Berrien-Southern Berrien- 344 PM EDT Wed Apr 2 2025 /244 PM CDT Wed Apr 2 2025/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are expected to develop later this afternoon and evening. All severe hazards are possible including heavy rain and tornadoes. The risk of severe storms is greatest along and south of the US 24 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of rainfall late Friday through late Saturday. Widespread hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. INZ009-017-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024- 025-031945- De Kalb-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding- Putnam-Van Wert-Allen OH- 344 PM EDT Wed Apr 2 2025 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Thunderstorms are expected to develop later this afternoon and evening. All severe hazards are possible including heavy rain and tornadoes. The risk of severe storms is greatest along and south of the US 24 corridor. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. LMZ043-046-031945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 344 PM EDT Wed Apr 2 2025 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Small Craft Advisory. Thunderstorms this afternoon and early this evening can produce hail and wind gusts to 40 knots. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
In the hours before
Local storm report, Apr 2, 3:40 PM EDT, 4 hours 35 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
340 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM Hail Delphos 40.85N 84.34W
04/02/2025 M0.75 Inch Allen OH Trained Spotter
0739 AM Hail 1 E Decatur 40.84N 84.91W
04/02/2025 E1.00 Inch Adams IN Public
Reported by Not Trained Spotter.
0740 AM Hail Roanoke 40.97N 85.38W
04/02/2025 M1.00 Inch Huntington IN Emergency Mngr
Photos received of quarter size hail in
Roanoke.
0750 AM Hail 2 S Mcgill 40.99N 84.77W
04/02/2025 M1.25 Inch Van Wert OH Emergency Mngr
0803 AM Hail Huntertown 41.23N 85.17W
04/02/2025 M0.75 Inch Allen IN Public
0803 AM Hail 1 NW Paulding 41.15N 84.60W
04/02/2025 M0.70 Inch Paulding OH Amateur Radio
0803 AM Hail 1 NW Paulding 41.15N 84.60W
04/02/2025 M0.70 Inch Paulding OH Amateur Radio
0805 AM Hail 1 NE Warsaw 41.25N 85.83W
04/02/2025 E0.50 Inch Kosciusko IN Trained Spotter
Estimated hail, lasted about 5 minutes.
0816 AM Hail 1 E Huntington 40.88N 85.49W
04/02/2025 E0.88 Inch Huntington IN Emergency Mngr
0819 AM Hail 2 NW Brunersburg 41.33N 84.42W
04/02/2025 E1.00 Inch Defiance OH Public
Report from mPING: Quarter (1.00 in.).
0820 AM Hail 4 NNE Rolling Hills 41.08N 85.23W
04/02/2025 E0.88 Inch Allen IN Public
Public call estimated penny to nickle sized
hail.
0822 AM Hail Fort Wayne 41.08N 85.14W
04/02/2025 M1.00 Inch Allen IN Public
0822 AM Hail Huntertown 41.23N 85.17W
04/02/2025 M0.70 Inch Allen IN Public
0825 AM Hail 1 NE Rolling Hills 41.03N 85.25W
04/02/2025 M1.50 Inch Allen IN Public
Photo on Facebook shows ping pong ball sized
hail. time estimated via radar.
0825 AM Hail 2 SSE Dunfee 41.06N 85.32W
04/02/2025 M0.70 Inch Allen IN Public
0826 AM Hail 1 N Rolling Hills 41.04N 85.27W
04/02/2025 M1.00 Inch Allen IN Broadcast Media
0826 AM Hail Defiance 41.28N 84.36W
04/02/2025 M0.70 Inch Defiance OH Trained Spotter
0827 AM Hail Aboite 41.00N 85.32W
04/02/2025 E1.25 Inch Allen IN Public
Photo on Facebook shows quarter to half
dollar size hail that fell in Aboite. Time
estimated via radar.
0828 AM Hail Arcola 41.11N 85.29W
04/02/2025 M1.00 Inch Allen IN Public
Nickel to quarter size hail fell for several
minutes.
0830 AM Hail 2 ESE Huntertown 41.22N 85.14W
04/02/2025 M1.00 Inch Allen IN Cocorahs
CoCoRaHS observer measured up to 1 inch
hail.
0830 AM Hail 1 N Wallen 41.17N 85.17W
04/02/2025 M1.00 Inch Allen IN Public
Quarter size hail fell at Lima Rd and Till
Rd.
0830 AM Hail 1 N Rolling Hills 41.04N 85.27W
04/02/2025 M0.75 Inch Allen IN Broadcast Media
0830 AM Hail Wallen 41.16N 85.17W
04/02/2025 M1.00 Inch Allen IN Amateur Radio
0830 AM Hail 2 SW Wallen 41.14N 85.19W
04/02/2025 M0.75 Inch Allen IN Trained Spotter
0832 AM Hail 4 ESE Huntertown 41.21N 85.11W
04/02/2025 E1.00 Inch Allen IN Trained Spotter
0832 AM Hail 2 W Dunfee 41.08N 85.38W
04/02/2025 E1.00 Inch Whitley IN Public
Report from mPING: Quarter (1.00 in.).
0832 AM Hail 3 SE Huntertown 41.20N 85.12W
04/02/2025 E1.00 Inch Allen IN Public
Report from mPING: Quarter (1.00 in.).
0835 AM Hail 2 E Wallen 41.16N 85.12W
04/02/2025 M1.00 Inch Allen IN Public
0835 AM Hail 3 SW Leo-Cedarville 41.19N 85.07W
04/02/2025 E1.00 Inch Allen IN Public
Report from mPING: Quarter (1.00 in.).
0836 AM Hail 4 NW Leo-Cedarville 41.25N 85.08W
04/02/2025 M1.50 Inch Allen IN Public
Photo on Facebook shows half dollar to ping
pong ball at the intersection of Garmen Rd
and Tonkel Rd. Time estimated via radar.
0836 AM Hail 2 E Huntertown 41.22N 85.14W
04/02/2025 E1.00 Inch Allen IN Public
Report from mPING: Quarter (1.00 in.).
0838 AM Hail 3 SW Leo-Cedarville 41.19N 85.07W
04/02/2025 E0.75 Inch Allen IN Public
Report from mPING: Dime (0.75 in.).
0844 AM Hail 1 SE Murray 40.78N 85.18W
04/02/2025 M0.88 Inch Wells IN Public
0849 AM Hail 2 E Murray 40.80N 85.17W
04/02/2025 M1.75 Inch Wells IN Emergency Mngr
Emergency manager reports golf ball size
hail north of Bluffton.
0850 AM Hail Bluffton 40.74N 85.17W
04/02/2025 M1.00 Inch Wells IN Trained Spotter
Trained spotter reports quarter size hail on
SR 1. No damage to homes or cars.
0855 AM Hail Decatur 40.83N 84.93W
04/02/2025 M1.00 Inch Adams IN Broadcast Media
Broadcast media reports quarter size hail in
Decatur. Time estimated via radar.
0911 AM Hail 2 W Van Wert 40.86N 84.63W
04/02/2025 E0.75 Inch Van Wert OH Public
Report from mPING: Dime (0.75 in.).
0912 AM Hail 1 SW Van Wert 40.86N 84.60W
04/02/2025 E1.00 Inch Van Wert OH Public
Report from mPING: Quarter (1.00 in.).
0915 AM Hail Van Wert 40.87N 84.58W
04/02/2025 M0.88 Inch Van Wert OH Emergency Mngr
0916 AM Hail Van Wert 40.87N 84.58W
04/02/2025 M1.00 Inch Van Wert OH Public
Quarter size hail fell in Van Wert at
Westwood Drive and Ervin Rd.
0916 AM Hail 1 E Van Wert 40.87N 84.57W
04/02/2025 E1.00 Inch Van Wert OH Public
Report from mPING: Quarter (1.00 in.).
0925 AM Hail 1 WSW Lima 40.74N 84.13W
04/02/2025 E0.25 Inch Allen OH Public
Pebble sized hail at Elm and Cole in Lima,
Ohio.
0941 AM Hail 1 E Van Wert 40.87N 84.57W
04/02/2025 E0.75 Inch Van Wert OH Public
Report from mPING: Dime (0.75 in.).
0947 AM Hail Middle Point 40.85N 84.45W
04/02/2025 E1.00 Inch Van Wert OH Public
Reported by Trained Spotter.
&&
MJSpecial weather statement, Apr 2, 7:00 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
700 PM EDT Wed Apr 2 2025
INZ103-204-MIZ277-022330-
Western St. Joseph IN-Northern La Porte IN-Southern Berrien MI-
700 PM EDT Wed Apr 2 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. JOSEPH...
NORTHERN LA PORTE AND SOUTHWESTERN BERRIEN COUNTIES THROUGH 730 PM
EDT/630 PM CDT/...
At 700 PM EDT/600 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Trail Creek, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Union Pier, Glendora, Waterford, New Troy, Michiana Shores, Harbert,
Trail Creek, Otis, Shorewood-Tower Hill, Sawyer, Dayton, Lakeside In
Berrien County, Galien, Hesston, Shorewood-Tower Hills-Harbert,
Pottawattamie Park, New Buffalo, Hudson Lake, Grand Beach, and
Pottawattomie Park.
This includes the following highways...
Interstate 80 in Indiana between mile markers 45 and 69.
Interstate 94 in Indiana between mile markers 33 and 45.
Interstate 94 in Michigan between mile markers 0 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM EDT/1000 PM CDT/ for
northwestern Indiana.
&&
LAT...LON 4182 8672 4191 8660 4196 8651 4189 8638
4174 8639 4159 8693 4171 8693
TIME...MOT...LOC 2300Z 241DEG 53KT 4168 8689
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNLocal storm report, Apr 2, 7:44 PM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
744 PM EDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Hail 1 S Brems 41.32N 86.70W
04/02/2025 M0.75 Inch Starke IN Trained Spotter
Trained Spotter reports dime to penny sized
hail just south of Brems in Starke County in
Indiana. Also reported 35 to 45 mph gusts.
&&
JAThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:10 PM EDT | Tornado Warning | IWX | Elkhart, Kosciusko, Noble | 12 min |
| Apr 2, 8:42 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 35 min |
| Apr 2, 9:10 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 35 min |
| Apr 2, 9:27 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 16 min |
| Apr 2, 9:57 PM EDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Jay | 50 min |
| Apr 2, 10:19 PM EDT | Areal Flood Warning | IWX | Allen, DeKalb, Elkhart, Huntington, Kosciusko, LaGrange and 4 more | 6 hr |
| Apr 2, 10:19 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 56 min |
| Apr 2, 10:43 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 61 min |
| Apr 3, 3:15 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 33 hr |
| Apr 3, 12:31 PM EDT | River Flood Warning | IWX | Marshall, Saint Joseph, Starke | 5 days |
| Apr 3, 12:49 PM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 21 days |
| Apr 3, 12:49 PM EDT | River Flood Warning | IWX | Elkhart, Noble | 6 days |
| Apr 3, 12:49 PM EDT | River Flood Warning | IWX | Saint Joseph | 24 hr |
| Apr 2, 8:54 PM EDT | Severe Thunderstorm Warning | IWX | Branch, Hillsdale | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Severe Thunderstorm Warnings in Michigan, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.